MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES INSERT; DXC

APPLIED MEDICAL RESOURCES INSERT; DXC
Model Number G8655
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Procedure performed: unknown.Event description: on (b)(6) 2016 during a preparation for a surgery; tried to attach the insert to a clamp, the insert was not attached correctly to the clamp and there is a space between the insert and the clamp.Another pack of insert was used for the surgery.No health damage has been reported with the patient.Comments from cosmotec: one (1) unit of insert was returned from the hospital.We confirmed the device and found that some of the attachment buttons were shaved.The sample will be returned to applied medical.Please investigate the possible root cause." type of intervention: "unknown." patient status: "no health damage has been reported with the patient.".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon visual inspection, engineering determined that the male attachment features (buttons) of the insert were damaged, which would affect the unit's ability to attach to the clamp.It is likely that the root cause of the event was improper technique during installation of the insert, as this can cause damage to the attachment features of the insert and make it unable to remain attached to the clamp.The instructions for use (ifu) states, "to place inserts, open the clamp to spread both clamp jaws.Place the button located on the proximal end of the insert into the mounting hole.Snap the other button into the clamp by pressing forward and down on the insert with firm hand pressure.Do not press down directly on this button." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
INSERT
Common Device Name
DXC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5861182
Report Number2027111-2016-00561
Device Sequence Number589786
Product Code DXC
UDI-Device Identifier00607915111298
UDI-Public(01)00607915111298(17)200715(30)01(10)1251002
Combination Product (Y/N)N
PMA/510(K) Number
K883790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/15/2020
Device Model NumberG8655
Device Catalogue Number100063501
Device Lot Number1251002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2016
Supplement Report FDA Received Date05/11/2017
Patient Sequence Number1